MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003030X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 3mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be filled and was leaking contrast from the balloon material.There were no reported injuries to the patient.The device was stored and prepped according to the instruction for use (ifu), and there was no difficulty removing any of the sterile packaging components.During preparation, the device maintained negative pressure.The contrast to saline ratio used was 50:50.The target vessel was characterized by severe calcification, no tortuosity, and 80% stenosis.The balloon was able to be partially inflated and there was no difficulty deflating the balloon.The reported ¿balloon leakage during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The reported severe calcification of the common iliac artery, as well as the 80% stenosis reported, may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to leaking from the balloon material.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.Use of a pressure monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 3mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be filled and was leaking contrast from the balloon material.There were no reported injuries to the patient.The device was stored and prepped according to the instruction for use (ifu), and there was no difficulty removing any of the sterile packaging components.During preparation, the device maintained negative pressure.The contrast to saline ratio used was 50:50.The target vessel was characterized by severe calcification, no tortuosity, and 80% stenosis.The balloon was able to be partially inflated and there was no difficulty deflating the balloon.The device was discarded due to infectious disease.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key20239018
Report Number3007635982-2024-00228
Device Sequence Number8163084
Product Code LIT
UDI-Device Identifier20705032069134
UDI-Public(01)20705032069134(17)271231(10)82303111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48003030X
Device Lot Number82303111
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDNO PRESSURE PUMPS.
Patient Age70 YR
Patient SexMale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceAsian